Alert archive / Florida / Special Marine Warnings in 2015

Special Marine Warning 21, NWS Tampa Bay, FL

April 23, 2015

NWS Tampa Bay, FL issued this special marine warning at Apr 23, 2015, 10:37 AM EDT. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2015, 10:37 AM EDT (14:37 UTC)
Expired
Apr 23, 2015, 11:00 AM EDT
In force
23 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special marine warning went out at Apr 23, 8:00 AM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 23, 8:00 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
800 AM EDT THU APR 23 2015

.UPDATE... A CLUSTER OF THUNDERSTORMS WILL MOVE ASHORE FROM HERNANDO
COUNTY SOUTHWARD TO PINELLAS COUNTY THROUGH 14/15Z. ADDITIONAL
SHOWER DEVELOPMENT IS BEGINNING FURTHER NORTH THAT WILL LIKLEY
EVENTUALLY IMPACT CITRUS AND LEVY COUNTY THIS MORNING. MOSTLY CLEAR
SKIES OVERNIGHT ACROSS THE NORTHERN NATURE COAST/BIG BEND REGION
ALLOWED FOR SOME RADIATIONAL COOLING TO TAKE PLACE. AS OF 7AM WE SAW
TEMPERATURES/DEWPOINTS CONSIDERABLY COOLER OVER THESE NORTHERN AREAS
THAT DOWN TOWARD THE I-4 CORRIDOR AND SOUTHWARD. THE COOLING HAS
ALLOWED FOR A SUBTLE LAND BREEZE/DRAINAGE FLOW TO DEVELOP AND TURN
THE WINDS OFFSHORE ALONG THE NATURE COAST. THIS PROCESS HAS DONE TWO
THINGS. ONE THE DIFFERENTIAL COOLING HAS RESULTED IN SUBTLE LOW
LEVEL FRONTOGENESIS ACROSS APALACHEE BAY...AND ALSO SET UP A DECENT
DIRECTIONAL CONVERGENCE ZONE OVER OUR NORTHERN WATERS. IT IS THIS
SURFACE CONVERGENCE/FOCUS AND THE FRONTOGENESIS CIRCULATION THAT
SEEMS TO BE THE MAIN PLAYER IN THIS DEVELOPMENT OF THIS CONVECTIVE
CLUSTER. WILL EXPECT TO CONTINUE SEEING DEVELOPMENT ACROSS THIS ZONE
UNTIL DIURNAL HEATING IS ABLE TO WEAKER/REVERSE THE LAND BREEZE FLOW
OFF THE NATURE COAST. WILL RAISE POPS ALONG AND NORTH OF THE I-4
CORRIDOR FOR THE REST OF THE MORNING. STILL APPEARS THAT ONCE THIS
INITIAL ROUND OF STORMS ACROSS THE NORTHERN FORECAST AREA ENDS THAT
THE MAJORITY OF SECOND HALF OF THE DAY CONVECTION WILL BE INLAND
ACROSS OUR SOUTH-CENTRAL ZONES. HOWEVER...WILL CONTINUE TO MONITOR
THE LATEST CONVECTION ALLOWING GUIDANCE AND ADJUST THIS AFTERNOON
FORECAST BASED ON HOW THIS GREATER THAN EXPECTED MORNING ACTIVITY
EFFECTS THE SEA-BREEZE FORMATION.

&&

.PREVIOUS DISCUSSION (TODAY-FRIDAY)... A CONVECTIVE COMPLEX OVER THE
CENTRAL-EASTERN GULF OF MEXICO EARLY THIS MORNING IS ASSOCIATED WITH
A VORT MAX THAT WILL CONTINUE TO SHIFT EASTWARD THROUGH THE REST OF
THE MORNING HOURS. RADAR IMAGERY SHOWS SOME SHOWERS OVER THIS REGION
AND WOULD EXPECT THIS ACTIVITY TO SHIFT EASTWARD AS WELL...MAKING IT
INTO OUR SOUTHERN COASTAL WATERS AND POSSIBLY EVEN COASTAL SOUTHWEST
FLORIDA BEFORE DAYBREAK. THIS IS SUPPORTED BY THE LATEST HRRR AND
OTHER HIGH-RES GUIDANCE. FOR THE REST OF TODAY...ANOTHER VORT MAX
WILL APPROACH FROM THE NORTHWEST WITH WEAK HIGH PRESSURE AT THE
SURFACE AND A FRONTAL BOUNDARY MOVING INTO THE SOUTHEAST. AS FAR AS
RAIN CHANCES GO...EXPECT THE ACTIVITY OVER THE GULF TO SHIFT
SOUTHEAST THROUGH THE MORNING AND THEN WE WILL TRANSITION TO MORE
SEA-BREEZE/DIURNAL SHOWERS AND THUNDERSTORMS FOR THE AFTERNOON
HOURS...WITH THE BEST CHANCES OVER INLAND AREAS AS THE WEST COAST
SEA BREEZE FORMS AND SHIFTS INLAND. THE WEAK FRONTAL BOUNDARY WILL
SINK SOUTH INTO NORTHERN FLORIDA TONIGHT INTO EARLY FRIDAY WITH
MOSTLY QUIET CONDITIONS EXPECTED ACROSS THE FORECAST AREA. UPPER-
LEVEL RIDGING WILL START TO BUILD OVER THE GULF DURING THE DAY WITH
SURFACE HIGH PRESSURE CENTERED TO THE NORTHEAST. SHOWER AND
THUNDERSTORM ACTIVITY DURING THE AFTERNOON WILL BE FOCUSED MAINLY
OVER SOUTHWEST FLORIDA. AS FAR AS TEMPERATURES...STILL LOOKING AT
ABOVE NORMAL VALUES TO END THE WEEK.

.LONG TERM (FRIDAY NIGHT-THURSDAY)...
CUT-OFF U/L LOW WILL MOVE OVER NEW ENGLAND WITH THE TROUGH AXIS
WELL OFF THE EASTERN SEABOARD. WEST COAST TROUGH WILL PERSIST WITH
BROAD RIDGING DOWNSTREAM OVER THE GULF OF MEXICO WITH A RIDGE AXIS
NORTH THROUGH THE TENNESSEE VALLEY. AN U/L DISTURBANCE WILL BE
EJECTED EAST ACROSS THE MID/LOWER MISSISSIPPI VALLEY FRIDAY NIGHT
TO THE TENNESSEE VALLEY ON SATURDAY. ONSHORE WESTERLY BOUNDARY
LAYER FLOW ACROSS THE FLORIDA PENINSULA WILL PUSH THE WEST COAST
SEA BREEZE BOUNDARY INLAND RATHER QUICKLY...WHICH WILL KEEP MOST
AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY EAST OF THE FORECAST
AREA.

U/L ENERGY OVER THE PACIFIC NORTHWEST WILL SINK SOUTHEAST AND CUT-
OFF OVER THE FOUR CORNERS AREA SUNDAY WITH STRONG U/L QUASI-ZONAL
FLOW PERSISTING ACROSS THE SOUTHERN TIER OF THE U.S.  A WEAK FRONTAL
BOUNDARY WILL STALL ACROSS THE SOUTHEAST U.S. WITH DEEP TROPICAL
MOISTURE SOUTH OF THE BOUNDARY ACROSS THE FLORIDA PENINSULA.  A WEAK
U/L DISTURBANCE WILL TRACK ACROSS THE FLORIDA PENINSULA SUNDAY WITH
A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY NORTH OF THE
TAMPA BAY AREA AND OVER THE INTERIOR.  THE U/L LOW OVER THE
SOUTHWEST U.S. WILL BEGIN TO OPEN UP AND PUSH EAST ACROSS THE
SOUTHERN PLAINS MONDAY WHICH WILL INDUCE WEAK U/L RIDGING OVER THE
GULF OF MEXICO.  COMBINATION OF DAYTIME HEATING AND SUFFICIENT DEEP
LAYER MOISTURE AND WEAK ATMOSPHERIC INSTABILITY WILL CREATE A CHANCE
OF AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA
MONDAY AFTERNOON.

COMPLEX PATTERN TAKING SHAPE MIDDLE OF NEXT WEEK AS THE U/L LOW
MOVING OUT OF THE SOUTHERN PLAINS MAY BE ABSORBED BY NORTHERN STREAM
ENERGY OVER THE MID MISSISSIPPI RIVER VALLEY ON TUESDAY. THIS WILL
CREATE GOOD U/L DIFFLUENCE OVER THE LOWER MISSISSIPPI VALLEY WITH AN
AREA OF LOW PRESSURE DEVELOPING AND PUSHING SLOWLY EAST TO THE
SOUTHEAST U.S. ON WEDNESDAY.  HIGH DEGREE OF UNCERTAINTY ON THIS
EVOLVING SYSTEM AS THE U/L PATTERN SUGGESTS A DIGGING STRONG U/L
DISTURBANCE APPROACHING THE SOUTHEAST U.S. WITH STRONG DYNAMICS/LIFT
DEVELOPING OVER WEST CENTRAL AND SOUTHWEST FLORIDA TUESDAY NIGHT AND
WEDNESDAY.  A COLD FRONT WILL MOVE ACROSS THE EASTERN GULF OF MEXICO
AND THE FLORIDA PENINSULA TUESDAY NIGHT AND WEDNESDAY WITH
SHOWERS/THUNDERSTORMS LIKELY DEVELOPING AHEAD OF THE FRONT AND
SPREADING OVER THE FORECAST AREA WITH A FEW STRONG STORMS POSSIBLE
WITH LOCALLY HEAVY RAIN.

U/L ENERGY WILL LIFT RAPIDLY NORTHEAST ON THE EAST SIDE OF THE L/W
TROUGH WEDNESDAY NIGHT AND THURSDAY WITH THE SURFACE LOW LIFTING TO
THE MID ATLANTIC COAST. DRIER COOLER AIR WILL ADVECT ACROSS WEST
CENTRAL AND SOUTHWEST FLORIDA IN THE WAKE OF THE COLD FRONT.

&&

.AVIATION... CLUSTER OF SHOWER AND STORMS MOVING ASHORE WILL IMPACT
KTPA/KPIE/KLAL THIS MORNING WITH POTENTIAL BRIEF HEAVY DOWNPOURS.
TERMINALS SOUTH OF I-4 CORRIDOR SHOULD SEE A CONTINUATION OF VFR
CONDITIONS THIS MORNING...FOLLOWED BY A CHANCE FOR AFTERNOON STORMS
DEVELOPING ALONG THE SEA BREEZE.

&&

.MARINE...
SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL WATERS
TODAY...BUT OTHERWISE EXPECT BENIGN CONDITIONS TO CONTINUE
THROUGH THE FIRST PART OF THE WEEKEND WITH NO HEADLINES EXPECTED.
WINDS WILL INCREASE BRIEFLY LATE SATURDAY NIGHT INTO SUNDAY...BUT
THEN DIMINISH AGAIN FOR EARLY NEXT WEEK.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS AS RELATIVE HUMIDITY VALUES WILL REMAIN
ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  85  73  89  72 /  40  20  20   0
FMY  88  72  89  73 /  50  20  30  10
GIF  88  70  88  71 /  50  20  20  10
SRQ  83  71  86  70 /  40  30  10   0
BKV  86  66  88  66 /  30  20  10   0
SPG  84  75  86  75 /  40  30  10   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...05/CARLISLE
LONG TERM/DECISION SUPPORT...13/OGLESBY
Hazardous weather outlook, Apr 23, 4:39 AM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
439 AM EDT THU APR 23 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-240845-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
439 AM EDT THU APR 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
WITH THE BEST CHANCE OF THUNDERSTORMS OVER THE INTERIOR.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
SCATTERED AFTEROON THUNDERSTORMS ARE EXPECTED
SUNDAY...MONDAY...AND TUESDAY AFTERNOONS. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...
AND FREQUENT DEADLY LIGHTNING STRIKES. STRONGER STORMS ARE
POSSIBLE TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT PUSHES ACROSS
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Special weather statement, Apr 23, 9:10 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
910 AM EDT THU APR 23 2015

FLZ052-251-231400-
INLAND HILLSBOROUGH FL-POLK FL-
910 AM EDT THU APR 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HILLSBOROUGH AND
SOUTHWESTERN POLK COUNTIES UNTIL 1000 AM EDT...

AT 909 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LAKELAND LINDER AIRPORT...OR 5 MILES SOUTHWEST OF
LAKELAND...MOVING EAST AT 30 MPH.

FREQUENT LIGHTNING AND SMALL HAIL ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKELAND...PLANT CITY...WINTER HAVEN...BARTOW...LAKELAND LINDER
AIRPORT...MEDULLA...JAN PHYL VILLAGE...FUSSELS CORNER...FORT MEADE...
MULBERRY...EAGLE LAKE...BARTOW MUNICIPAL AIRPORT...LAKELAND
HIGHLANDS...WAHNETA...INWOOD...CRYSTAL LAKE...HIGHLAND CITY...WILLOW
OAK...ALTURAS AND HOMELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2789 8217 2804 8213 2804 8170 2776 8170
TIME...MOT...LOC 1309Z 282DEG 27KT 2796 8202

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:10 AM EDTSpecial Weather StatementTBWPolk50 min
Apr 23, 10:44 AM EDTSpecial Weather StatementTBWManatee46 min
Apr 23, 10:54 AM EDTSpecial Weather StatementTBWPinellas36 min
Apr 23, 11:05 AM EDTSpecial Marine WarningTBW25 min
Apr 23, 11:15 AM EDTAreal Flood AdvisoryTBWPinellas60 min
Apr 23, 11:46 AM EDTAreal Flood AdvisoryTBWHillsborough, Pinellas3 hr
Apr 23, 11:47 AM EDTSpecial Weather StatementTBWManatee43 min
Apr 23, 12:48 PM EDTSpecial Marine WarningTBW27 min
Apr 23, 12:57 PM EDTSpecial Weather StatementTBWManatee48 min
Apr 23, 1:41 PM EDTSevere Thunderstorm WarningTBWHardee, Manatee, Sarasota34 min
Apr 23, 1:50 PM EDTSpecial Weather StatementTBWDeSoto25 min
Apr 23, 1:58 PM EDTSpecial Weather StatementTBWHighlands32 min
Apr 23, 2:02 PM EDTAreal Flood AdvisoryTBWHighlands118 min
Apr 23, 2:21 PM EDTSpecial Weather StatementTBWDeSoto39 min
Apr 23, 2:22 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota53 min
Apr 23, 5:59 PM EDTSpecial Weather StatementTBWPolk31 min
Apr 23, 6:35 PM EDTSpecial Weather StatementTBWPolk25 min
Apr 23, 6:39 PM EDTSpecial Weather StatementTBWSumter36 min
Apr 23, 7:09 PM EDTSpecial Weather StatementTBWOsceola36 min

Nearby

Special Marine Warnings in Florida, 2015Every special marine warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.